Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Frequent cold sores, taking citalopram. What could be triggering them?

hi, the past few months i have been having very frequent cold sores . as soon as 1 goes another 1 comes.. just need to no if there is anything in paticular that could be triggering them off... diet , meds, moods, i am taking citalopram , and since taking them i have been having alot of cold sores i am getting very stressed and fed up with it all now and need to no what is causing so many flare ups
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  270
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Cold sores are caused by herpes virus. It has been documented that stress can result in activation of the virus. However, citalopram has not been documented to have the mentioned side effect of cold sores.Stress reduction techniques like breathing relaxation, yoga and meditation practices can be useful. However, an additional medical evaluation with a general medicine practitioner is recommended to rule out other medical causes.
Dr Sundar Gnanavel
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor